Jump to content
CrazyBoards.org

worried that I've been psychotic this past week or so...


Recommended Posts

Those of you who've read my posts from the last week...especially my Don't feel safe one...might be able to have some idea...

I am worried that I've been psychotic this past week...

Even though my therapist says its a rational response, given my past and the efexor discontinuation...but I'm scared...I dreamt of anti-psychotics on Thursday night...

If I have been psychotic, then what.....can PTSD and efexor withdrawal induce psychosis?

*help*

Link to comment
Share on other sites

Hi Nestling

Sorry to hear you are feeling shitty.

In my experience SSRI/SNRI withdrawal can send you round the twist altogether or at least make you feel that you are headed that way. I have never had the luxury of Effexor withdrawal (reputedly the harshest of all) but when I was tapering off Seroxat/Paxil I felt totally deranged - a horrible sensation that I was imminently going to lose all touch with reality and lose all self control. When I tried to quit Prozac earlier this year, I had a similar carry on - it really aggravated my psychosis to the point where I felt everyone and everything was being specifically contrived with the purpose of driving me insane. What symptoms have you been having? Do you have a PRN med to take?

Best wishes and keep us updated

Blackbird x

Link to comment
Share on other sites

thank you Blackbird....

I have propranolol to take prn...is all....mentioned valium to my GP on Friday...and she said 'don't you have any.?' and I said no, I only have propranolol, and she asked me if I was taking that...and I said yes...and that was as far as it went...

am now taking some Bach Flower remedies.....(Cherry Plum - for fear of/losing control, and Star of Bethlehem - for shock and trauma)

symptoms ---- http://www.crazyboards.org/forums/index.php?showtopic=10656

Link to comment
Share on other sites

thanks Dee...I appreciate it....

it is calmer, slightly....thanks to my therapist, the flower remedies, and my own insight and such....

I know I tend towards psychosis when I'm pre-menstrual (which I am right now also......) but its never been this bad....very frightening....

I guess my therapist was very right when she said how well I'm doing, all things considered....

Link to comment
Share on other sites

I read your thread nestling, it sounds like you are going through the mother of all extended panic attacks, I had very similar experiences trying to quit prozac, I stayed in bed in a state of abject terror for 4 weeks. If I were in your shoes, I would ge myself to the doctors and ask for a course of diazepam - say about 20 of them - 5 mgs for PRN purposes - just a once off to avoid the whole addiction/becoming too dependent scenario - most GPs will consent to this. Then hang tight for a while with your PRN and keep posting here. If you do not feel any better after 2 weeks you might want to review the med situation. Dont go freaking out about anti-psychotics too much until then

Keep us updated

Blackbird x

Link to comment
Share on other sites

thanks Blackbird....

I see my GP again next this coming Friday.....and she is waiting until I see my pdoc again (16th May) and isn't changing anything med wise....I guess if it comes over me again I'll have to get an urgent appt...but the flower remedies (cherry plum is one described for use in psychosis anyway) seem to be taking the edge off things (can't tell my GP or pdoc that.....although my therapist is all for it...)

Link to comment
Share on other sites

I see my pdoc on the 16th of May too! And I also use bach flower remedies and find them very helpful! ;) Seeing your GP on Friday is quite a long way off, if you dont feel able to handle stuff before then, seek a PRN sooner, propanolol is ok but you might need something stronger for the dreaded Effexor withdrawal... Take care!

Link to comment
Share on other sites

thanks Blackbird..I'm scared of seeing my pdoc....

but my GP is only 5 mins walk down the road...tho my GP is only there Thurs and Fri...other days scary drs are there...although there's 2 of the other 4 or so that I trust......(there was the one who answered the door and had a phone convo with a patient while I was freaking out and crying in the room....and the one who just gave me efexor without even telling me what it was until I asked...no, I don't feel safe with them...)

and I see my therapist again tomorrow....

I'm making things as manageable as I can

... taking tube instead of bus to and from work (even tho its a long walk...)

... taking the p and f r

... getting plenty of rest...

... the 'new' work is manageable....and safe...no unpredictable customers to deal with....its people's unpredictability I find hard to handle atm...partly because I'm ultra senstive with the ef w/d...and also my father was very unpredictable when I was growing up

Link to comment
Share on other sites

Hi Nestling. Effexor withdrawal is dreadful for most people.

However, on a more promising note, your symptoms do not sound like psychosis to me. They sound like a pretty normal reaction to effexor withdrawal.

Stand strong my friend. They will pass. You should have some valium for this phase.

I think I asked you in another thread, cant remember if you answered, but what is plan B? What are you switching too?

Link to comment
Share on other sites

a horrible sensation that I was imminently going to lose all touch with reality and lose all self control.

This sounds mostly like anxiety to me.

I felt everyone and everything was being specifically contrived with the purpose of driving me insane.

Yeah that sounds like paranoia with a bit of psychosis.

Stay well.

Link to comment
Share on other sites

Fortunately I didn't go through Efexor withdrawal when I stopped it, so I can't really relate. I do know what it's like to be paranoid tho. I get that way when I don't sleep.

The good news are, if it is the Efexor messing around with your brain, it will pass.

Hang in there. Sending you good thoughts.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...